Alert archive / Tennessee / Wind Advisories in 2015

Wind Advisory 7, NWS Morristown, TN

November 12, 2015Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Nov 12, 2015, 3:42 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Nov 12, 2015, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2015, 3:42 AM EST (08:42 UTC)
In effect from
Nov 12, 2015, 7:00 AM EST
Expired
Nov 12, 2015, 7:00 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WWUS74 KMRX 120842
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EST THU NOV 12 2015

...GUSTY WINDS EXPECTED TODAY OVER PORTIONS OF THE HIGH TERRAIN OF
THE EASTERN MOUNTAINS AS A COLD FRONT MOVES THROUGH THE AREA...



TNZ041-072-074-121645-
/O.NEW.KMRX.WI.Y.0007.151112T1200Z-151113T0000Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
342 AM EST THU NOV 12 2015

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 TO
  30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY ABOVE
  3000 FEET IN ELEVATION.

* TIMING...THIS MORNING FROM 7 AM EST THROUGH 7 PM THIS EVENING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA
  HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE
  LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
953 
WWUS74 KMRX 121514
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 AM EST THU NOV 12 2015

...GUSTY WINDS EXPECTED TODAY OVER PORTIONS OF THE HIGH TERRAIN
OF THE EASTERN MOUNTAINS AS A COLD FRONT MOVES THROUGH THE AREA...

TNZ041-072-074-130000-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-151113T0000Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
1014 AM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 
  TO 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY 
  ABOVE 3000 FEET IN ELEVATION. 

* TIMING...THIS MORNING FROM 7 AM EST THROUGH 7 PM THIS EVENING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE 
  LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
431 
WWUS74 KMRX 122007 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EST THU NOV 12 2015

...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING OVER PORTIONS
OF THE HIGH TERRAIN OF THE GREAT SMOKY MOUNTAINS AS A COLD FRONT
MOVES THROUGH THE AREA...

TNZ041-072-074-130000-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-151113T0000Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
307 PM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 
  TO 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY 
  ABOVE 3000 FEET IN ELEVATION. 

* TIMING...THIS AFTERNOON THROUGH 7 PM THIS EVENING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA
  HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE
  LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:19 AM EST, 23 minutes earlier.

Area forecast discussion, Nov 12, 3:19 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 AM EST THU NOV 12 2015

.SHORT TERM...(TODAY AND TONIGHT)...COLD FRONT CURRENTLY MOVING
INTO WEST TN PER OBS. LIGHT SHOWERS AHEAD OF THE FRONT ARE WORKING
THEIR WAY THROUGH MIDDLE TN AT THE CURRENT HOUR. HI-RES SHORT RANGE
MODELS SHOW THESE SHOWERS FURTHER WEAKENING AS THEY ENTER OUR AREA.
QPF AMOUNTS WILL BE LIGHT...WITH AMOUNTS RANGING FROM A FEW
HUNDREDTHS TO MAYBE A TENTH OF AN INCH. THE MORE IMPORTANT ASPECT OF
THIS SYSTEM WILL BE THE GUSTY WINDS ASSOCIATED WITH THE COLD FRONTAL
PASSAGE. VALLEY WINDS WILL BE BREEZY TODAY WITH GUSTS RANGING
BETWEEN 20 AND 30 MPH FROM THE MID MORNING HOURS THROUGH LATE
AFTERNOON. THE HIGHEST ELEVATIONS WILL SEE GUSTS BETWEEN 35 AND 45
MPH. HAVE DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR THE
MOUNTAIN ZONES OF COCKE, SEVIER, AND BLOUNT COUNTIES. SKIES QUICKLY
CLEAR LATER THIS AFTERNOON AS DRIER AIR MOVES IN BEHIND THE FRONT.
MOST AREAS SHOULD SEE SUN BY MID AFTERNOON. TEMPS WILL BE COOLER
TONIGHT BEHIND THE FRONT AS CLEAR SKIES ARE EXPECTED AND COLDER AIR
FILTERS IN. TEMPS WILL RANGE FROM THE MID TO UPPER 30S NORTH TO NEAR
40 SOUTH.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...A WESTERLY ZONAL STEERING
FLOW WILL DOMINATE THROUGH SUNDAY WITH DRY AND COOL WEATHER...
COOLEST ON SUNDAY MORNING WITH A WIDESPREAD FREEZE. AFTERWARD...
DEEP TROUGHING OVER THE WESTERN U.S. LATE IN THE WEEKEND WILL
DEVELOP INTO A CLOSED LOW OVER THE NATIONS MIDSECTION EARLY IN
THE NEW WORK WEEK. THIS WILL BRING A WARMING SOUTHERLY FETCH BACK
INTO THE REGION AND BRING AN END TO THE WEEKEND COLD SNAP. THE
MODELS STILL DIVERGE ON THE STRENGTH OF THE CLOSED LOW...AND THUS
ITS EASTWARD PACE. THE GFS IS STRONGER AND SLOWER WTH IT THAN THE
ECMWF...MAKING THE OUTCOME AN IMPORTANT INGREDIENT FOR OUR
TEMPERATURE AND PRECIP FORECAST FOR NEXT WEEK. THE SLOWER THE
LOW...THE LATER THE PRECIP ONSET HERE AND THE WARMER THE TEMPS.
GFS MOS IS QUITE WARM TUES AND WED OF NEXT WEEK...THE WARMEST
OUTLIER FOR SURE...BUT IT ISN/T OUT OF THE QUESTION. I/VE RAISED
TEMPS...BUT NOT THAT DRASTICALLY...IN KEEPING WITH THE
UNCERTAINTY AND WITH SURROUNDING OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  41  61  34 /  30   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  39  57  31 /  40   0   0   0
OAK RIDGE, TN                       66  38  57  32 /  40   0   0   0
TRI CITIES AIRPORT, TN              66  37  54  27 /  60   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SR/GC
Hazardous weather outlook, Nov 11, 3:19 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EST WED NOV 11 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-122030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
319 PM EST WED NOV 11 2015 /219 PM CST WED NOV 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL MOVE INTO THE EASTERN TENNESSEE VALLEY AND
THE SOUTHERN APPALACHIAN REGION LATE TONIGHT...BRINGING SOME
SHOWERS...ISOLATED THUNDERSTORMS...AND BREEZY CONDITIONS WITH
SUSTAINED WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS ALONG THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU AND EAST TENNESSEE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED ON THURSDAY...
ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU
AND THE MOUNTAINS IN SOUTHWEST VIRGINIA...SOUTHWEST NORTH CAROLINA
AND EASTERN TENNESSEE. SUSTAINED WINDS OF 15 T0 25 MPH WILL BE
POSSIBLE ACROSS THE HIGHEST PEAKS AT TIMES...WITH SOME HIGHER
GUSTS.

COLDER AIR WILL FILTER INTO THE REGION BEHIND THE COLD FRONT.
TEMPERATURES WILL DIP DOWN INTO THE LOW TO MID 30S ACROSS OUR LOW
ELEVATION AREAS FRIDAY NIGHT AND SATURDAY NIGHT. THESE
TEMPERATURES WILL POSE A THREAT TO ANY PLANTS OR CROPS THAT ARE
STILL GROWING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Tennessee, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.